Thunderstorm Wind, Sevier
- When
- July 8, 6:05 PM EST
- Where
- Sevier County, Pittman Center
- Crop damage
- $21,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.767, -83.400
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 8, 2:11 PM EST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 311 PM EDT SUN JUL 8 2001 SATELLITE SHOWING MCS TRACKING INTO EAST KY...IT SHOULD CONTINUE HEADING SOUTH INTO OUR UNSTABLE ATMOSPHERE. NORTHERN ZONES ALREADY BOXED. WILL GO WITH LIKELY POPS ACROSS THE CWA FOR TONIGHT. COULD SEE SEVERE WEATHER FURTHER SOUTH OF THE BOX THIS EVENING. HEAVY RAIN IS LIKELY WITH PW'S NEARING 2 INCHES. WILL MENTION HEAVY RAIN TOO. SQUALL LINE MOVING QUICKLY...SO MOST OF THE ACTIVITY SHOULD BE SOUTH OF US BY MIDNIGHT. FOR THE REST OF THE PERIOD...SHORTWAVES RIPPLING THROUGH OUR AREA UNDER NORTHWEST FLOW THROUGH TUESDAY...BUT MOISTURE BECOMES MORE LIMITED LATE TUESDAY...WILL GO WITH CHANCE POPS ON MONDAY AND TUESDAY AND DRY TUESDAY NIGHT THROUGH THURSDAY. CHA 72 92 71 91 / 60 40 30 30 TYS 70 90 70 89 / 60 40 30 30 TRI 68 88 68 87 / 70 40 30 30 OQT 70 90 70 89 / 60 40 30 30 .MR X... NC...NONE. TN...SEVERE THUNDERSTORM WATCH FOR NORTHEAST TN UNTIL 8 PM. VA...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST VA UNTIL 8 PM. GH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
437 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM KINGSPORT TN WIND DAMAGE
07/08/01 SULLIVAN TREES DOWN ON ROAD.
REPORTED BY SPOTTER.
DAENCZ060-061-TNZ012>018-035>047-067>074-085>087-101-102-VAZ001-002-005- 006-008-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 443 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 530 IN EFFECT UNTIL 1000 PM EDT(900 PM CDT) FOR PARTS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... ...SEVERE THUNDERSTORM WATCH NUMBER 527 REMAINS IN EFFECT FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE UNTIL 800 PM EDT. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH NUMBER 530 FOR THE FOLLOWING COUNTIES...ANDERSON...BLOUNT... CAMPBELL...CHEROKEE...CLAY...COCKE...GRAINGER...HAMBLEN...JEFFERSON.. .KNOX...LOUDON...MCMINN...MONROE...MORGAN...POLK...ROANE...SCOTT TENNESSEE...SEVIER...UNION. THE WATCH IS IN EFFECT UNTIL 1000 PM EDT(900 PM CDT). SEVERE THUNDERSTORM WATCH NUMBER 527 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...CARTER...CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE...GREENE...HANCOCK...HAWKINS...JOHNSON...LEE... RUSSELL...SCOTT...SULLIVAN...UNICOI...WASHINGTON AND WISE. THE WATCH IS IN EFFECT UNTIL 800 PM. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. RBP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
533 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
,
0525 PM ERWIN TN 60 MPH TSTM WIND GUST
07/08/01 UNICOI REPORTED BY AMATEUR RADIO.
DAEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
539 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
;
0535 PM RUSSELLVILLE TN .75 INCH HAIL
07/08/01 HAMBLEN REPORTED BY SPOTTER.
DAEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
554 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM HANSONVILLE VA WIND DAMAGE
07/08/01 RUSSELL TREES DOWN ACROSS RTE 58.
REPORTED BY LAW
ENFORCEMENT.
0435 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 SCOTT TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0440 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 LEE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0530 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 JOHNSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
DAETNZ014>018-042>047-VAZ001-002-005-006-008-082300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH #527 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...CARTER...CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE... GREENE...HANCOCK...HAWKINS...JOHNSON...LEE...RUSSELL...SCOTT... SULLIVAN...UNICOI...WASHINGTON AND WISE. MODERATE RAINFALL WILL CONTINUE ACROSS THE TRI CITIES AREA...WHICH WILL CONTINUE TO ADD TO THE LOCAL URBAN AND SMALL STREAM FLOODING. OTHERWISE...THUNDERSTORMS WILL COME TO AN END BY 800 PM. DURING A THUNDERSTORMS...DO NOT USE THE TELEPH7ONE UNLESS IT IS AN EMERGENCY...AND STAY INDOORS AND AWAY FROM WINDOWS. STAY TUNED TO THIS STATION...AND NOAA WEATHER RADIO...FOR THE LATEST STATEMENTS AND WARNINGS. RBP
The Knoxville radar (KMRX), 45 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261905.